MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISTRACTOR FOR 11MM ROD; TRACTION,APPARATUS,NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DISTRACTOR FOR 11MM ROD; TRACTION,APPARATUS,NON-POWERED
Model Number SD393.640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two (2) distractor was broken at the sterile processing department.There was no patient involvement.This report is for one (1) distractor for 11mm rod.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: two distractor for 11mm rods (p/n: sd393.640, lot #: h642864) were returned and received.Upon visual inspection, it was observed that both the devices were received with a broken and bent threaded post.On one of the products, the m7x1 threaded post of component 393.640.1 had approximately 3mm broken from the top.One the other, the post was broken just above the base.For one of the products, the broken section was found stuck inside of one of the 393.501 11mm nut assembly components.Dimensional inspection: dimensional inspection of the thread was unable to be performed due to the deformity of the threaded feature.Documentation/specification review: relevant document numbers/revisions were reviewed no nonconformances or documentation changes related to the complaint condition.The revision released after the device produced changed the material to increase its strength which is a design enhancement; no design issues were noted during the investigation.Investigation conclusion: the complaint condition of "broken" was confirmed, as it matches the reported condition, but upon further analysis, it was determined not to be related to the manufacturing process for the following reason: there were no nonconformances during the production of compliant products.The product passed all inspection criteria and was found to be within specifications at the time it was released to the warehouse.The certificate of compliance from supplier avalign certifies that all product was manufactured in accordance with the product drawing sd393_640 rev c, and no non-conformances related to the complaint condition were present for the complainant lot.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number:sd393.640, synthes lot number: h642864, supplier lot number: n/a, release to warehouse date: 31jan2019, expiration date: n/a, manufactured by synthes brandywine.Review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISTRACTOR FOR 11MM ROD
Common Device Name
TRACTION,APPARATUS,NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10012215
Report Number2939274-2020-02131
Device Sequence Number3158218
Product Code HST
UDI-Device Identifier10886982006608
UDI-Public(01)10886982006608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD393.640
Device Catalogue NumberSD393.640
Device Lot NumberH642864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/07/2020
06/12/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/20/2020
06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1